Aa
A
A
Close
Avatar universal
Peripheral Neuropathy
I am hoping that a few of you may be able to shed some light on my health problems.  I have been having problems for about 10 years now.  It all started with my big toes.  They gradually became numb starting at the tip of each toe and progressing around to the the outside of each toe.  The numbness was the same in each toe.  At the time that it happened I went to a Neurologist and underwent a nerve conduction study.  The study came back normal.  The Neurologist told me, at the time, that there was nothing that he could do for me and I should just keep an eye on it and come back if it got worse.  The numbness progressed very slowly over the course of the next 8 years moving from my big toe to the next toe and then finally to the third toe.  There was not any pain associated with the spreading numbness, just the discomfort that comes with the numbness.  Over the course of the past year however the numbness has spread rapidly.  The numbness moved from my toes to the to the ball of my foot up the instep an over the top of my foot.  At times it has moved up my ankle and feels like I have socks on when I don't.  Also at times I have bouts of what feels like sciatica with the numbness radiating down my left leg and to my foot.  When this happens my foot feels like it is swollen but it is not.  I also get the feeling like my cell phone is vibrating in my back pocket when it is not.   Last summer I was at a park with my kids and I was walking barefoot.  Without thinking, I walked across an asphalt parking lot in 105 degree heat.  I didn't feel a thing but ended up with 3rd degree burns on the bottoms of my feet.  I went to a Podiatrist who examined my feet and said that, structurally, nothing was wrong.  She referred me to a Neurologist.  The Neurologist ran some blood tests, performed another nerve conduction study and performed an MRI on my lower back.  All tests came back normal.  The Neurologist told me that she could not see anything wrong and that it must be hereditary and that I was going to have to live with it.   Feeling a little less than pleased with the effort that she put forth, I sought out another Neurologist that specialized in Peripheral Neuropathy.  This time the Neurologist ran a complete blood work up. Test that were run included Cadmium, Arsenic, Copper, Lead, Mercury, Zinc, Creatinine, C-Reactive Protein, Sed Rate Westergren, Monoclonal Protein, Thyroid, Syphilis, Aids, STD's, C4, C3, Cryoglobulin, Myeloperoxidase Antibody, Serine Protease 3 Antibody, ANA, Vitamin E, Vitamin B1, Vitamin B6 and Vitamin B12.  The only things that came back abnormal is that my ANA came back positive with a titer of 1:160.  The Neurologist does not think this is anything to be concerned about however is running additional tests to see make sure.  He says that it may be caused by my use of atorvastatin.  What was unusually high was my Vitamin E level at 22.3 mg/L and my B6 at 359 nmol/L.  B12 was at 812 pg/mL.   I have taken Atorvastatin for about the same 10 years as I have had the numbness problem in my feet and most recently switched from Lipitor to generic Atorvastatin at about the same time as the foot numbness escalated.  I have high cholesterol and have taken a multivitamin my whole life along with, Fish Oil, Lechtin, Nician, and CoQ10.  Since receiving the test results in about March, I have stopped taking everything.  The numbness is still considerable however I am experiencing more good days than bad lately.  After all of this, my question is this:  I am not sure how statins work but I know that they can affect the liver.  From doing some reading I also understand that B6 involves the liver.  Is it possible that somehow the switch from Lipitor to generic Atorvastatin somehow caused increased levels to B6 to be retained by my body causing Vitamin B6 Toxicity and that this is what is causing my neuropathy?  Any help or suggestions would be appreciated.  I am finding out that determining the cause is not an exact science.
Discussion is closed
Cancel
1 Answers
Page 1 of 1
Avatar universal
My symptoms get worse when I take any supplement. These new supplements do not have b6 in them. Why would this happen? They are mostly amino acids and herbs and green coffee bean. No vitamins.
Discussion is closed
Cancel
Comment
You must join this user group in order to participate in this discussion.
A
A
Recent Activity
Avatar universal
Blank
Prasn56 joined this group
Welcome them!
23 hrs ago
Avatar universal
Blank
Prasn56 joined this group
Welcome them!
Sep 30
Avatar universal
Blank
Adi1616 joined this group
Welcome them!
Jul 16
Related Tags